Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 27, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 14, 2015, 10:40 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 10:40 PM EDT (02:40 UTC)
- Expired
- May 15, 2015, 10:30 PM EDT
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
327 WHUS72 KKEY 150240 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1040 PM EDT THU MAY 14 2015 GMZ042>044-052>055-072>075-151000- /O.NEW.KKEY.SC.Y.0027.150515T0240Z-150515T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1040 PM EDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY IN NOW IN EFFECT FOR HAWK CHANNEL AND FLORIDA STRAITS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL ATLANTIC WATERS ADJACENT AND OFFSHORE FROM THE FLORIDA KEYS. * WINDS AND WAVES...MAINLY EAST WINDS WILL BE NEAR 20 KNOTS AND GUSTY ACROSS THE ATLANTIC WATERS OVERNIGHT. SEAS AS HIGH AS 7 FEET ARE POSSIBLE IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
4 follow-up statements
895 WHUS72 KKEY 150827 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 427 AM EDT FRI MAY 15 2015 GMZ042>044-052>055-072>075-151430- /O.CON.KKEY.SC.Y.0027.000000T0000Z-150515T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 427 AM EDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...STEADY EAST WINDS NEAR 20 KNOTS WILL PERSIST ACROSS THE STRAITS OF FLORIDA AND HAWK CHANNEL TODAY. SEAS UP TO SEVEN FEET WILL BE POSSIBLE IN THE STRAITS...MAINLY WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
116 WHUS72 KKEY 151436 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 AM EDT FRI MAY 15 2015 GMZ042>044-052>055-072>075-152200- /O.CON.KKEY.SC.Y.0027.000000T0000Z-150515T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1036 AM EDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...EAST WINDS WILL INCREASE TO NEAR 20 KNOTS OVER MUCH OF HAWK CHANNEL AND THE FLORIDA STRAITS THIS AFTERNOON. SEAS UP TO SEVEN FEET WILL BE POSSIBLE IN THE STRAITS...MAINLY WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
276 WHUS72 KKEY 151950 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EDT FRI MAY 15 2015 GMZ042>044-152100- /O.CAN.KKEY.SC.Y.0027.000000T0000Z-150515T2200Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 350 PM EDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL. $$ GMZ052>055-072>075-160330- /O.EXT.KKEY.SC.Y.0027.000000T0000Z-150516T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 350 PM EDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS AND WAVES...EAST WINDS WILL INCREASE TO NEAR 20 KNOTS OVER THE FLORIDA STRAITS THIS EVENING...THEN RELAX OVERNIGHT. SEAS UP TO SEVEN FEET WILL BE POSSIBLE...MAINLY WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
199 WHUS72 KKEY 160230 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 PM EDT FRI MAY 15 2015 GMZ052>055-072>075-160330- /O.CAN.KKEY.SC.Y.0027.000000T0000Z-150516T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1030 PM EDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE OFFSHORE ATLANTIC WATERS AND FLORIDA STRAITS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 14, 10:17 PM EDT, 23 minutes earlier.
Area forecast discussion, May 14, 10:17 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1017 PM EDT THU MAY 14 2015 .UPDATE... BASED ON THE LATEST HOURLY OBSERVATIONS FROM THE CMANS ALONG THE REEF AND THE OVERALL TREND FROM THE PAST FEW HOURS...DECIDED TO RAISE A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS AND HAWK CHANNEL. THESE ELEVATED CONDITIONS WILL LIKELY PERSIST THROUGH FRIDAY AND POSSIBLY INTO FRIDAY NIGHT. AN EXERCISE CAUTION FOR SMALL CRAFT HAVE BEEN HEADLINED ELSEWHERE IN THE KEYS SERVICE AREA. 04 ===================================================================== .DISCUSSION... SHOWERS HAVE REMAINED CLUSTERED OFF MAINLAND MONROE COUNTY...MAINLY BEYOND 20 NM FROM SHORE...AND IN THE ATLANTIC WATERS WELL OFFSHORE FROM THE MIDDLE AND UPPER KEYS. A FEW STROKES OF LIGHTNING HAVE ACCOMPANIED THE STRONGER CELLS IN BOTH LOCATIONS. SKIES ARE PARTLY CLOUDY ELSEWHERE IN THE KEYS SERVICE AREA. WINDS ARE MODERATE TO OCCASIONALLY FRESH FROM THE EAST...SURGING OVER THE PAST HOUR OR SO. TEMPERATURES ALONG THE ISLAND CHAIN ARE IN THE LOWER 80S. THE EVENING LOCAL SOUNDING SHOWS SOMEWHAT DRIER AIR HAS PUSHED INTO THE LOCAL AREA ALOFT ON THE DEEP MODERATE TO FRESH EASTERLY BREEZES. BUT WE ARE OBVIOUSLY MOIST AND UNSTABLE ENOUGH TO SUPPORT AT LEAST SCATTERED SHOWERS WITH A FEW THUNDERSTORMS. AND WE EXPECT THIS TO CONTINUE OVERNIGHT. THE AFTERNOON ZONE FORECAST HAS THE EXPECTED CONDITIONS COVERED THROUGH THE OVERNIGHT PERIOD. NO UPDATE IS PLANNED AT THIS TIME. && .MARINE... READ UPDATED SECTION ABOVE. && .AVIATION... WILL MONITOR THE CONVECTION OFFSHORE IN THE ATLANTIC FOR THE THREAT OF SUB-VFR CONDITIONS AT EITHER KEY WEST OR MARATHON. THE TENDENCY THUS FAR HAS BEEN FOR CELLS TO WEAKEN AS THEY PUSH ANYWHERE NEAR THE REEF. WILL KEEP VFR CONDITIONS ADVERTISED FOR NOW AT BOTH LOCATIONS. EXPECT EASTERLY BREEZES GUSTING TO NEAR 20 KNOTS OVERNIGHT. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY GMZ042>044-GMZ052>055-GMX072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....04/CHESSER DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 14, 10:36 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1036 PM EDT THU MAY 14 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1036 PM EDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS. THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO SURFACE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC STRAITS WATERS AND REEF WATERS. EXPECT SEAS AS HIGH AS 7 FEET IN THE STRAITS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS FRIDAY THROUGH WEDNESDAY. THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.